Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Waiting on my CD4s
Aug 7, 2010

I started Isentress & Truvada mid March and at that time my VL was 8000 and cd4 was 340. In six weeks I was UD but my cd4s were still 340. My last set labs are back today and I am still UD but my cd4 only gained 20 to 360 and my % was 27.1. All my other blood work is with in range. I am 55 years old, so is it normal for us older ones to have a slower response? This is my first time on meds.

Response from Dr. Young

Hello Older and thanks for your post.

It's good to hear that you've had an excellent (and usual) virolgic response to your Truvada/Isentress regimen. You're correct that older persons do have slower and blunted CD4 cell responses- indeed, this is why I recommend that older persons (defined liberally) consider starting HIV medications with higher CD4s than younger persons.

It might be instructive to look at your CD4% change over the 6 months that you've been on treatment; there might be the numerical change that your hoping for. Alternatively, if your viral load is UD and you're otherwise well, I'd not change a thing.

So, be well, write back anytime. BY



Previous
3TC to FTC and back
Next
A welcome side effect of Isentress?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement